Advertisement

Letters in Mathematical Physics

, Volume 96, Issue 1–3, pp 143–156 | Cite as

Long-Time Asymptotics for Solutions of the NLS Equation with a Delta Potential and Even Initial Data: Announcement of Results

  • Percy DeiftEmail author
  • Jungwoon Park
Article

Abstract

We consider the one-dimensional focusing nonlinear Schrödinger equation (NLS) with a delta potential and even initial data. The problem is equivalent to the solution of the initial/boundary problem for NLS on a half-line with Robin boundary conditions at the origin. We follow the method of Bikbaev and Tarasov which utilizes a Bäcklund transformation to extend the solution on the half-line to a solution of the NLS equation on the whole line. We study the asymptotic stability of the stationary 1-soliton solution of the equation under perturbation by applying the nonlinear steepest-descent method for Riemann–Hilbert problems introduced by Deift and Zhou. Our work strengthens, and extends, the earlier work on the problem by Holmer and Zworski.

Mathematics Subject Classification (2000)

35Q15 35Q55 

Keywords

nonlinear Schrödinger equation initial-boundary value problem long-time behavior Riemann–Hilbert problem nonlinear steepest descent 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bikbaev R.F., Tarasov V.O.: Initial-boundary value problem for the nonlinear Schrödinger equation. J. Phys. A: Math. Gen. 24(11), 2507–2516 (1991)CrossRefzbMATHADSMathSciNetGoogle Scholar
  2. 2.
    Deift P.A.: Applications of a commutation formula. DukeMath. J. 45(2), 267–310 (1978)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Deift P.A., Zhou X.: A steepest descent method for oscillatory Riemann–Hilbert problems. Asymptotics for the MKdV equation. Ann. Math. 137(2), 295–368 (1993)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    Deift P.A., Zhou X.: Long-time asymptotics for solutions of the NLS equation with initial data in weighted Sobolev spaces. Commun. Pure Appl. Math. 56, 1029–1077 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Faddeev L.D., Takhtajan L.A.: Hamiltonian Methods in the Theory of Solitons. Springer, Berlin (1987)zbMATHGoogle Scholar
  6. 6.
    Fokas A.S.: An initial-boundary value problem for the nonlinear Schrödinger equation. Phys. D 35, 167–185 (1989)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Fokas A.S.: Integrable nonlinear evolution equations on the half-line. Commun. Math. Phys. 230, 1–39 (2002)CrossRefzbMATHADSMathSciNetGoogle Scholar
  8. 8.
    Fokas A.S., Its A.R., Sung L.Y.: The nonlinear Schrödinger equation on the half-line. Nonlinearity 18(4), 1771–1822 (2005)CrossRefzbMATHADSMathSciNetGoogle Scholar
  9. 9.
    Holmer J., Zworski M.: Breathing patterns in nonlinear relaxation. Nonlinearity 22(6), 1259–1301 (2009)CrossRefzbMATHADSMathSciNetGoogle Scholar
  10. 10.
    Khabibullin I.T.: Bäcklund transformation and integrable initial-boundary value problems. Mat. Zametki 49(4), 130–137 (1991)MathSciNetGoogle Scholar
  11. 11.
    Pitaevskii L.P., Stringari S.: BoseEinstein Condensation. Clarendon Press, Oxford (2003)Google Scholar
  12. 12.
    Rogers C., Schief W.K.: Bäcklund and Darboux transformations. Geometry and Modern Applications in Soliton Theory. Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge (2002)CrossRefGoogle Scholar
  13. 13.
    Sklyanin E.K.: Boundary conditions for integrable equations. Funct. Anal. Appl. 21(2), 164–166 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Tarasov, V.O.: A boundary value problem for the nonlinear Schrödinger equation. Zap. Nauchn. Sem. LOMI, 169(3), 151–165 (1988), translation in J. Sov. Math. 54(3), 958–967 (1991)Google Scholar
  15. 15.
    Tarasov V.O.: The integrable initial-boundary value problem on a semiline: nonlinear schrödinger and Sine–Gordon equations. Inverse Probl. 7(3), 435–449 (1991)CrossRefzbMATHADSMathSciNetGoogle Scholar
  16. 16.
    Zakharov, V.E., Shabat, A.B.: Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media. Sov. Phys. JETP 34(1), 62–69 (1972), translated from Z̆. Éksper. Teoret. Fiz. 61(1), 118–134 (1971)Google Scholar

Copyright information

© Springer 2010

Authors and Affiliations

  1. 1.Courant Institute of Mathematical SciencesNew York UniversityNew YorkUSA

Personalised recommendations